Thunderstorm Wind, Dodge
- When
- September 3, 5:05 PM CST
- Where
- Dodge County, West Concord
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.150, -92.900
Spotters reported wind gusts of 60 to 65 mph, which downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Spotters reported wind gusts of 60 to 65 mph, which downed trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Sep 3, 1:56 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 256 PM CDT SAT SEP 3 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY FORECAST FOCUS IS ON RAIN CHANCES TONIGHT INTO SUNDAY...AND AGAIN ON TUESDAY. WARMER TEMPERATURES ALSO OF INTEREST. 19Z SURFACE ANALYSIS SHOWS HIGH PRESSURE EXTENDING NORTH-SOUTH FROM ONTARIO DOWN ACROSS WI INTO IL. VISIBLE SATELLITE IMAGERY SHOWING AN IMPRESSIVE CONVECTIVE COMPLEX ACROSS CENTRAL MN...AND A SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED. THIS COMPLEX DEVELOPED OVER ND LAST NIGHT ON THE NOSE OF THE BEST ELEVATED MOISTURE TRANSPORT/CONVERGENCE...AND HAS SURVIVED NEARLY 24 HOURS FEEDING OFF THIS SAME SUPPORT. REGIONAL RADAR LOOPS SHOW THIS CONVECTION NORTH OF A LINE FROM OWATONNA TO LAKE CITY TO MONDOVI AT 230 PM. SOUTH AND EAST PORTIONS HAVE WEAKENED...BUT WESTERN AREAS ARE RAMPING UP AGAIN WHERE THE BEST FORCING SUPPORT REMAINS. 12Z 03SEP05 MODEL SOLUTIONS IN REASONABLE AGREEMENT WITH THE MASS FIELDS...AND EVEN THE QPF...ALTHOUGH NONE HAVE A PARTICULARLY GOOD HANDLE ON THE CURRENT CONVECTIVE ACTIVITY. GFS IN PARTICULAR SEEMS TO BE OVER-DOING THE MCV DEVELOPING WITH THIS ACTION...AND MAY HAVE A BIT TOO MUCH QPF. LEANING MORE TOWARD THE NAM. SHOWERS AND THUNDERSTORMS TO CONTINUE TO REGENERATE THROUGH THE EVENING OVER WESTERN MN WHERE THE BEST MOISTURE TRANSPORT... INSTABILITY...AND SHEAR REMAIN FOCUSED. THIS SUPPORT DOES TRANSLATE EAST TOWARD THE FORECAST AREA TONIGHT...AND STEERING FACTORS WOULD FOCUS OVER OUR AREA. AS SUCH...HAVE RAISED POPS AND WORDING INTO THE CATEGORICAL RANGE. CANNOT COMPLETELY RULE OUT THE POTENTIAL FOR SOME MARGINALLY SEVERE HAIL AND WIND...BUT DEEP MOISTURE SUPPORT IS LACKING. FORECAST SOUNDINGS CONFIRM THE LACK OF DEEP MOISTURE...BUT THIS DRY AIR MAY ASSIST A WIND THREAT. CURRENT WATCH BOX IS JUST WEST/NORTH OF THE FORECAST AREA...AND RUNS THROUGH 9 PM. PREVIOUS FORECASTER ALSO NOTED THE POTENTIAL FOR SOME STORM TRAINING...AS THE ANCHOR POINT OF THE FORCING/DEVELOPMENT AREA LIES PERPENDICULAR TO THE EXPECTED STORM PROPAGATION. SOME LOCALIZED HEAVIER AMOUNTS ARE POSSIBLE IN NORTHWEST TO SOUTHEAST FASHION SOMEWHERE ALONG THE MISSISSIPPI RIVER VALLEY REGION. EXPECT THE CONVECTIVE COMPLEX TO SHIFT EAST INTO WI/IL BY MORNING... TAKING THE RAIN THREAT SLOWLY WITH IT. UPPER RIDGE THEN BUILDS AHEAD OF THE NEXT SHORT WAVE. SOUTHERLY WINDS INCREASE AGAIN IN ADVANCE OF THIS SYSTEM..AND THIS SHOULD HELP TEMPERATURES TO WARM NICELY. EXPECT TEMPERATURES TO GET ABOVE NORMAL FOR SUNDAY AND MONDAY...AND THIS WAS HANDLED IN THE PREVIOUS FORECAST. LOW PRESSURE AREA ASSOCIATED WITH THE NEXT SHORT WAVE TROUGH WILL DEEPEN OVER ND BY MONDAY...AND THIS LOW WILL MOVE NORTHEAST INTO WESTERN ONTARIO MONDAY NIGHT. COLD FRONT TRAILING THE LOW...ALONG WITH A LOBE OF THE SHORT WAVE TROUGH AND MOISTURE TRANSPORT INTO THE BOUNDARY...SHOULD RESULT IN A LINE OF CONVECTION ALONG THE FRONT. FRONT SHOULD MARCH EAST THROUGH THE AREA TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY MEDIUM RANGE MODELS ARE AT ODDS AT MID WEEK...WITH SOME SOLUTIONS FAVORING A WEAKER AND FURTHER NORTH SOLUTION...WHICH HANGS THE FRONTAL BOUNDARY UP OVER NORTHERN IL AND IA TUESDAY NIGHT THROUGH THURSDAY...WHILE OTHER SOLUTIONS DRIVING THE FRONT FURTHER SOUTH. WITH THE AREA UNDER THE MEAN UPPER RIDGE AXIS...THE WEAKER AND FURTHER NORTH SOLUTION HAS SOME MERIT...BUT MORE MEMBERS POINT TO A FURTHER SOUTH SOLUTION. FOR NOW HAVE NOT MADE TOO MANY CHANGES IN THE EXTENDED PERIOD...BUT STARTED TO BRIDGE THE GAP WITH THE ALIGNMENT OF SOME OF THE GRIDDED FIELDS. THIS WILL BEAR WATCHING IN THE COMING DAYS. RETURN FLOW AS A STRONGER SHORT WAVE MOVES ACROSS THE INTERMOUNTAIN WEST FOR THE LAST HALF OF THE WEEK SHOULD RESULT IN A CHANCE FOR MORE CONVECTION BY FRIDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 526 AM CDT SAT SEP 3 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-041100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 526 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WARM FRONT SHIFTING NORTH THROUGH MINNESOTA WILL PROVIDE FOR ACTIVE WEATHER OVERNIGHT. SHOWERS AND THUNDERSTORMS COULD OCCUR ALONG THE FRONT IN CENTRAL MINNESOTA TODAY...HOWEVER A LARGER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN MINNESOTA NEAR MINNEAPOLIS BY MID-EVENING. THUNDERSTORMS ARE EXPECTED TO THEN MOVE AND DEVELOP SOUTHEAST...INTO SOUTHEASTERN MINNESOTA AND WESTERN WISCONSIN AFTER 9 PM TONIGHT. ALTHOUGH THE MOST FAVORABLE INSTABILITY AND WIND SHEAR FOR SEVERE STORMS IS CLOSER TO MINNEAPOLIS...A FEW STORMS AFFECTING AREAS NORTHWEST OF A LINE FROM AUSTIN MINNESOTA TO LA CROSSE WISCONSIN...TO MARSHFIELD...COULD BE SEVERE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. AREAS SOUTH OF THAT LINE COULD SEE STORMS...HOWEVER THE MAIN THREAT WOULD BE HEAVY RAIN. THIS COMPLEX MAY HOLD NEARLY STATIONARY FOR A NUMBER OF HOURS... REGENERATING THUNDERSTORMS ALONG A BROAD LINE CENTERED ON THE MISSISSIPPI RIVER. THIS MEANS MANY STORMS COULD AFFECT THE SAME AREA...POSING A HEAVY RAINFALL THREAT...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE SCATTERED STORMS WILL BE POSSIBLE TUESDAY WHEN A COLD FRONT MOVES INTO THE AREA. THIS FRONT COULD STALL ACROSS THE AREA PROVIDING THUNDERSTORMS WEDNESDAY AS WELL. IT STILL REMAINS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LOOKING LIKELY TONIGHT...BETWEEN 9 PM AND 2 AM...ACROSS SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. MOST LIKELY SPOTTERS NEAR AND NORTH OF I-90 WOULD BE CALLED UPON. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BAUMGARDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 0533 PM CDT SAT SEP 03 2005 WIZ041-053-054-061-040200- CRAWFORD-GRANT-LA CROSSE-VERNON THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 765 IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 8 COUNTIES IN NORTH CENTRAL IOWA FLOYD MITCHELL IN NORTHEAST IOWA ALLAMAKEE CHICKASAW CLAYTON FAYETTE HOWARD WINNESHIEK IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST MINNESOTA DODGE FILLMORE HOUSTON MOWER OLMSTED WABASHA WINONA IN WISCONSIN THIS WATCH INCLUDES 4 COUNTIES IN SOUTHWEST WISCONSIN CRAWFORD GRANT VERNON IN WEST CENTRAL WISCONSIN LA CROSSE THIS INCLUDES THE CITIES OF...AUSTIN...CALEDONIA...CHARLES CITY... CRESCO...DECORAH...DODGE CENTER...ELKADER...LA CROSSE... NEW HAMPTON...OELWEIN...ONALASKA...OSAGE...PLATTEVILLE... PRAIRIE DU CHIEN...ROCHESTER...RUSHFORD...VIROQUA...WABASHA... WAUKON AND WINONA.
The Minneapolis radar (KMPX), 94 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474642, 5474643, 5474641.